Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS North Platte, NE

June 6, 2001Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2001, 4:30 PM CDT for Boyd County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2001, 4:30 PM CDT (21:30 UTC)
Expired
Jun 6, 2001, 5:30 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 062129
SVRLBF

NEC015-062230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 530 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF ANOKA...OR ABOUT 6 MILES
  NORTHWEST OF SPENCER...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  2 MILES NORTH OF SPENCER AROUND 435 PM CDT
  4 MILES SOUTH OF GROSS AROUND 445 PM CDT
  4 MILES NORTH OF LYNCH AROUND 455 PM CDT
  3 MILES NORTH OF MONOWI AROUND 505 PM CDT

THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH HAD BEEN 
IN EFFECT FOR NORTHWSTERN BOYD COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4302 9889 4284 9892 4268 9786 4294 9780

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:07 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 6, 1:07 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 PM CDT WED JUN 6 2001

WILL NEED TO UPDATED TEMPS AS VTN HAS EXCEEDED FORECAST HIGH. WILL
PUT THIS OUT EARLY AS ANTICIPATING POTENTIALLY BUSY AFTERNOON.

MODELS APPEAR TO HAVE INITIALIZED WELL. LBF MORNING SOUNDING SHOWED
CAPE OF 2200 WITH LIFTED OF -9...BRN 41. LCL IS RATHER HIGH AT
734MB. FRONT IS EVIDENT ON VIS SAT PIX AS IT IS JUST WEST OF
CLEARING LINE OVER CWA. DEWPOINTS PROGGED TO BE IN LOW 60S HAVE
VERIFIED FOR LBF.

TONIGHT...EXPECT FRONT TO LIGHT UP WITH CONVECTION IF IT HASNT
ALREADY BY THE TIME OF ZONE ISSUANCE. SEVERE POTENTIAL LOOKS FAIR
ALONG FROM FROM LBF-BBW-ONL LINE. MAIN THREAT LIKELY TO BE HAIL
WITH WET BULB ZERO AROUND 10KFT. ROTATION LIKELY WITH SHEAR
PROFILES WHAT THEY ARE...BUT THIS IS OFFSET BY HIGH LCL...SO THINK
TORNADOES NOT LIKELY.

THURSDAY...SOME CLOUD DEBRIS AROUND...AND STRATUS EXPECTED ALL
BUT NORTH CENTRAL BY MORNING WITH EAST SURFACE WINDS. SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH TO KEEP TEMPS DOWN SOMEWHAT WITH
COOL AIR ADVECTION...AND PROVIDE SOME UPSLOPE. ETA CONSISTENT WITH
FEATURE OVER THE SOUTHWEST WRINGING OUT A HUNDREDTH OR TWO ALONG
WESTERN AND SOUTHWEST ZONES. AVN APPEARS TO AGREE...SO FEEL WESTERN
ZONES WARRANT LOW POPS FOR THURSDAY. AVN TRIES TO MOVE QPF EAST INTO
CENTER OF HIGH PRESSURE OVER NORTH CENTRAL ZONES...AND DO NOT THINK
THIS WILL PAN OUT. THINK THAT ANY SHOWERS OUT WEST WILL FALL APART IF
THEY MOVE EAST.

.THURSDAY NIGHT...AVN CONSISTENT WITH MCS DEVELOPMENT ALONG HIGH
PLAINS...THOUGH IT HAS SHIFTED IT SOMEWHAT SOUTHWEST. UPSLOPE
FEATURE PERSISTENT OVER WEST...SO WILL KEEP LOW POPS GOING THERE.
LOWS LIKELY TO BE CLOSER TO FWC GUIDANCE WITH ABUNDANT MOISTURE
PREVALENT.

FRIDAY...AGREE WITH ETA IN CLEARING OUT PRECIP DURING THE MORNING
WHEREAS AVN TRIES TO LIFT IT NORTH UNDER UPPER LEVEL RIDGE. SURFACE
LOW PROGGED TO FORM BETWEEN TWO HIGH CENTERS OVER NORTHEAST
WYOMING. SPC DAY 3 SHOWS POTENTIAL AREA OF CONCERN OVER US. DURING
THE MORNING HOURS...ATMOSPHERE BUILDS UP LOTS OF POTENTIAL ENERGY AS
SOUTH WINDS ADVECT MOISTURE IN AT LOWER LEVELS. THIS MAY PRODUCE SOME
PATCHY EARLY MORNING FOG/STRATUS SIMILAR TO TODAY AGAIN. THETA-E
RIDGE SHIFTS INTO CENTRAL CWA BETWEEN 18Z AND 00Z. CAPES ARE ALREADY
PROGGED TO REACH THE 3500 MARK NEAR BBW WITH DEWPOINTS IN THE UPPER
60S. ONLY PROBLEM IS THAT IT APPEARS WE MAY BE CAPPED BY WARMER AIR
ALOFT. WEAK VORT MAX COMING IN FROM THE NORTHWEST FRIDAY AFTERNOON
MAY BE ENOUGH TO OVERCOME CAP.  AVN IS WEAKENING CAP ENOUGH TO
DEVELOP CONVECTION IN SOUTH DAKOTA...EXTENDING INTO SOME OF OUR
NORTHERN ZONES.  WILL GO WITH OPTIMISTIC FORECAST OF WARMER TEMPS AND
THEREFORE NO PRECIP FOR NOW...EXCEPT IN NORTHERN ZONES WHERE LOW
POPS WILL BE INTRODUCED.

EXTENDED...SAT-THRU WED...LEE SIDE TROF TO LIFT WARM FRONT NORTHWARD
INTO SD...MEANS CHANCES SAT AND SUNDAY FOR AT LEAST NORTH CENTRAL
ZONES. AVN BRINGS SURFACE LOW SOUTHWARD...PULLING POPS SOUTH WITH
IT.  WITH TROF IN VICINITY...94 DEGREES FOR LBF HIGH MAY NOT BE OUT
OF THE QUESTION. FRONT BECOMES NEARLY STATIONARY OVER CWA...SO
CHANCES NOW EXIST ESPECIALLY IN THE NORTH MONDAY AND TUESDAY. AS
FRONT PUSHES THROUGH TUESDAY NIGHT INTO WED...SHOWERS FILL IN BEHIND
IT OVER REST OF CWA WED.

.LBF...NONE.

SLM

In the hours before

Special weather statement, Jun 6, 11:07 AM CDT, 5 hours 23 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-062045-

SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 AM CDT WED JUN 6 2001

...STORM SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT...

THERE IS A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS
OF NORTH CENTRAL AND WESTERN NEBRASKA THIS AFTERNOON AND EVENING.
THE GREATEST RISK OF SEVERE WEATHER WILL BE EAST OF A LINE EXTENDING
FROM VALENTINE...TO HYANNIS...TO LEWELLEN...TO CHAPPELL.
SCATTERED THUNDERSTORMS MAY ALSO DEVELOP OVER THE REST OF THE
OUTLOOK ARE BUT ARE NOT EXPECTED TO BECOME SEVERE.

SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL ALLOW AN ABUNDANCE OF
MOISTURE TO POOL ACROSS NORTH CENTRAL AND WESTERN NEBRASKA.  AN UPPER
LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AS IT MOVES THROUGH
THE AREA THIS AFTERNOON AND EVENING TO PRODUCE THUNDERSTORMS.  THE
ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS LOW
CLOUDS ERODE AND SUNSHINE IS ALLOWED TO WARM TEMPERATURES.
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BY
MID AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND THEN INTO SOUTHWEST
NEBRASKA BY LATE AFTERNOON.  THE THUNDERSTORMS WILL CONTINUE TO MOVE
SOUTHEAST THROUGH THE EVENING AND ARE EXPECTED TO MOVE TO THE EAST OF
THE AREA BY MIDNIGHT.

DDB
Local storm report, Jun 6, 4:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
430 PM CDT WED JUN 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....:

0404 PM    11 E SPRINGVIEW           NE   1.75 INCH HAIL
06/06/01   KEYA PAHA                      REPORTED BY PUBLIC

0415 PM    5 E NAPER                 NE   .75 INCH HAIL
06/06/01   BOYD
SLM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:52 PM CDTSevere Thunderstorm WarningLBFBoyd38 min
Jun 6, 3:55 PM CDTSevere Thunderstorm WarningLBFKeya Paha50 min
Jun 6, 4:32 PM CDTSevere Thunderstorm WarningLBFBrown58 min
Jun 6, 6:56 PM CDTSevere Thunderstorm WarningLBFLincoln64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.